Hyderabad: 1 infant dead, 22 critical after they were given wrong medicine

The error is attributed to "similar packaging" of the two drugs available at the PHC for paracetamol and tramadol. The staff is believed to have got confused and gave the wrong tablet.

Hyderabad: 1 infant dead, 22 critical after they were given wrong medicine

Hyderabad: staff of Nampally urban primary health centre (PHC) reportedly administered wrong medication resulting in the death of one infant and leaving 22 others critical. The infants are admitted to Niloufer hospital in Hyderabad.

The error is attributed to “similar packaging” of the two drugs available at the PHC for paracetamol and tramadol. The staff is believed to have got confused and gave the wrong tablet.

As reported by the New Indian Express, of the 22 admitted, 3 infants have been kept on ventilator support while others are under observation on the intensive care unit.

According to Superintendent of Niloufer hospital Dr Murali Krishna, after vaccination, one-fourth of paracetamol is supposed to be given, in order to control fever that may arise due to the vaccination. However, instead of paracetamol, the staff of Nampally primary health centre allegedly gave the parents tramadol to be administered to the infants in case they have a fever. The brand of paracetamol and tramadol available there is believed to have similar packaging. It must be noted that Tramadol is an opioid pain killer.

Also Read:
Niloufer Hospital kidnapping case solved; baby found dead

Infants were given vaccine on Wednesday morning, while parents gave their children the Tramadol tablets given to them by staff at Nampally, on Thursday, following which there were complications in the children. The infants were rushed to Niloufer Hospital.